Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 14, NWS Austin/San Antonio, TX

May 3, 2019Fayette County, Texas

NWS Austin/San Antonio, TX issued this tornado warning at May 3, 2019, 9:20 AM CDT for Fayette County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2019, 9:20 AM CDT (14:20 UTC)
Expired
May 3, 2019, 10:00 AM CDT
In force
40 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Fayette County, TX

The radar

The Ft Hood radar (KGRK), 90 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2019-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2019-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2136 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

392 
WFUS54 KEWX 031420
TOREWX
TXC149-031500-
/O.NEW.KEWX.TO.W.0014.190503T1420Z-190503T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
920 AM CDT Fri May 3 2019

The National Weather Service in Austin San Antonio has issued a

* Tornado Warning for...
  North central Fayette County in south central Texas...

* Until 1000 AM CDT.
    
* At 920 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near La Grange, moving northeast at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Nechanitz and Warda. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2997 9689 2998 9694 3009 9690 3010 9688
      3010 9678
TIME...MOT...LOC 1420Z 207DEG 17KT 2998 9692 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BMW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at May 3, 6:30 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 3, 6:30 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
630 AM CDT Fri May 3 2019

.AVIATION...
SHRA/TSRA are pushing east of I-35 where have lingered mention until
13Z or 14Z. Otherwise, MVFR CIGs prevail this morning into afternoon.
CIGs rise to VFR this afternoon. SHRA/TSRA redevelop this afternoon
ahead of another upper level disturbance and have maintained mention
of VCTS. The SHRA/TSRA move east across our area this evening into
overnight, then move off to the east on Saturday. Winds will
generally be 10 KTs, however gusts up to 50 KTs are possible in and
near TSRA.

&&

.PREV DISCUSSION... /ISSUED 405 AM CDT Fri May 3 2019/

UPDATE...
We have allowed the Severe Thunderstorm Watch for Kinney, Maverick,
Zavala, and Dimmit Counties to expire. The storms left in our CWA are
moving into an airmass that is not favorable for severe development.
Moderate to heavy rain will continue in some storms for the next
several hours.

PREV DISCUSSION... /ISSUED 318 AM CDT Fri May 3 2019/

SHORT TERM (Today through Saturday)...
Upper air analysis last evening showed a trough over the western half
of the country with westerly flow over Texas. At the surface, there
was a series of outflow boundaries around our CWA. Winds were
generally from the east-northeast. These winds and outflows have
brought drier, cooler air with dewpoint temperatures and temperatures
10 to 15 degrees lower than 24 hours ago. The initial problem for
this period will be what happens to the storms in the western part of
our area. Short term models show a line developing as they progress
east- southeastward reaching the San Antonio area by the start of
this period. With the drier boundary layer air the severe threat
looks to be lower, but we could see gusty winds and brief heavy rain.
Winds will become southerly to southeasterly by noon and this will
moisten the boundary layer. Another upper level shortwave trough will
move across the region and kick off another round of showers and
thunderstorms this afternoon and evening. The left over outflow
boundaries will be the focus for convective initiation this
afternoon. The moistening of the airmass and mid-level cooling will
lead to SBCAPE around 2000 j/kg. Vertical wind shear will be modest
at 30-40 kts. With this combination SPC has most of our CWA in the
Slight Risk area today. Large hail and damaging straight line winds
will be the main threat, but storms could interact with the surface
boundaries producing isolated tornadoes. Strong to severe storms will
continue into the evening with conditions remaining favorable.
Rainfall with storms will be up to 1-2 inches. Storms should wane
overnight. Saturday the shortwave will move away to the east. There
could be some showers and thunderstorms in its wake over the eastern
part of the CWA early. We should see clearing across the entire air
by afternoon.

LONG TERM (Saturday Night through Thursday)...
A weak upper level ridge will build over the region Saturday night
keeping dry weather in place through the day Sunday. The next upper
level shortwave trough will move into the picture Sunday night
starting the next active period. Showers and thunderstorms will be
possible starting out west Sunday night and spreading to the east
Monday. Monday night the shortwave will move away to the east taking
convection with it. Showers and thunderstorms will end from west to
east through the night and into Tuesday. Tuesday night and Wednesday
the next longwave trough will move into the southwest turning the
upper flow to the southwest and bringing another shortwave across the
region. This will mean another chance for showers and thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  63  82  62  84 /  90  60  20   0  10
Austin Bergstrom Intl Airport  76  63  82  61  84 /  90  60  30   0  10
New Braunfels Muni Airport     77  63  82  62  84 /  80  70  20   0  10
Burnet Muni Airport            74  60  78  60  82 /  90  60  10   0  10
Del Rio Intl Airport           81  64  86  66  87 /  70  40  10  10  20
Georgetown Muni Airport        75  62  80  61  83 /  90  60  20   0  10
Hondo Muni Airport             79  62  85  63  87 /  70  60  10   0  10
San Marcos Muni Airport        78  62  82  61  84 /  80  60  20   0  10
La Grange - Fayette Regional   79  66  84  63  87 /  90  70  30   0  10
San Antonio Intl Airport       77  64  82  63  85 /  80  70  20   0  10
Stinson Muni Airport           78  65  82  64  85 /  70  70  20   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...04
Short-Term/Long-Term...05
Hazardous weather outlook, May 3, 3:43 AM CDT, 5 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
343 AM CDT Fri May 3 2019

TXZ171>173-183>194-202>209-217>225-228-040845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
343 AM CDT Fri May 3 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

There is a slight risk of severe storms for most of South-Central
Texas today into tonight. Large hail and damaging winds are the
main threats, however, isolated tornadoes are possible. Locally
heavy rainfall amounts of 1 to 2 inches could lead to minor
flooding, especially across areas that have received heavy rains
recently.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, May 3, 7:45 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
745 AM CDT Fri May 3 2019

TXZ224-031345-
De Witt TX-
745 AM CDT Fri May 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT COUNTY UNTIL 845
AM CDT...

At 745 AM CDT, Doppler radar was tracking a strong thunderstorm near
Yorktown, moving east at 15 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Cuero and Gruenau.

LAT...LON 2900 9759 2911 9761 2918 9725 2900 9724
TIME...MOT...LOC 1245Z 261DEG 13KT 2906 9751

BMW
Special weather statement, May 3, 8:08 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
808 AM CDT Fri May 3 2019

TXZ209-223>225-031415-
Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-
808 AM CDT Fri May 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEWITT...
NORTHEASTERN GONZALES...FAYETTE AND NORTHWESTERN LAVACA COUNTIES
UNTIL 915 AM CDT...

At 808 AM CDT, Doppler radar was tracking a strong thunderstorm near
Moulton, moving northeast at 25 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
La Grange, Schulenburg, Shiner, Flatonia, Moulton, Waelder, Muldoon,
Cistern, Hochheim, Komensky, Swiss Alp, Henkhaus, Dubina, Engle,
Dilworth, Plum, Ammannsville, Thompsonville, Mullins Prairie and
Freyburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2980 9671 2925 9733 2975 9739 2978 9732
      2993 9716 3004 9702
TIME...MOT...LOC 1308Z 215DEG 21KT 2953 9724

BMW
Local storm report, May 3, 9:06 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
906 AM CDT FRI MAY 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TORNADO          6 ENE FLATONIA          29.73N 97.01W
05/03/2019                   FAYETTE            TX   LAW ENFORCEMENT

            CONFIRMED VIA FAYETTE COUNTY LAW
            ENFORCEMENT. REPORTS OF DAMAGE.

&&

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:12 PM CDTSpecial Weather StatementEWXVal Verde48 min
May 2, 7:37 PM CDTSevere Thunderstorm WarningEWXVal Verde83 min
May 2, 8:00 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
May 2, 8:19 PM CDTSevere Thunderstorm WarningEWXVal Verde86 min
May 2, 8:41 PM CDTTornado WarningEWXVal Verde22 min
May 2, 8:57 PM CDTSevere Thunderstorm WarningEWXDimmit, Zavala63 min
May 2, 8:59 PM CDTSevere Thunderstorm WarningEWXVal Verde61 min
May 2, 9:19 PM CDTTornado WarningEWXVal Verde26 min
May 2, 9:34 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde26 min
May 2, 9:58 PM CDTSevere Thunderstorm WarningEWXVal Verde62 min
May 2, 9:58 PM CDTSevere Thunderstorm WarningEWXDimmit41 min
May 2, 10:46 PM CDTAreal Flood AdvisoryEWXVal Verde6 hr
May 2, 10:56 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde64 min
May 2, 11:29 PM CDTSevere Thunderstorm WarningEWXVal Verde52 min
May 2, 11:49 PM CDTSpecial Weather StatementEWXBurnet41 min
May 3, 12:00 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde75 min
May 3, 12:34 AM CDTAreal Flood AdvisoryEWXKinney, Maverick3 hr
May 3, 1:32 AM CDTRiver Flood WarningEWXVal Verde7 hr
May 3, 1:42 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde78 min
May 3, 2:38 AM CDTSpecial Weather StatementEWXDimmit37 min
May 3, 2:58 AM CDTSpecial Weather StatementEWXKinney32 min
May 3, 3:23 AM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 3, 5:19 AM CDTAreal Flood AdvisoryEWXBexar3 hr
May 3, 7:22 AM CDTTornado WarningEWXDeWitt23 min
May 3, 7:25 AM CDTTornado WarningEWXFayette35 min
May 3, 7:45 AM CDTSpecial Weather StatementEWXDeWitt60 min
May 3, 8:08 AM CDTSpecial Weather StatementEWXFayette67 min
May 3, 8:33 AM CDTTornado WarningEWXFayette27 min
May 3, 8:40 AM CDTAreal Flood AdvisoryEWXFayette, Gonzales, Lavaca2 hr
May 3, 8:59 AM CDTTornado WarningEWXFayette31 min
May 3, 9:14 AM CDTSevere Thunderstorm WarningEWXFayette, Lavaca46 min
May 3, 9:37 AM CDTTornado WarningEWXLavaca38 min
May 3, 9:57 AM CDTSevere Thunderstorm WarningEWXLavaca48 min
May 3, 3:12 PM CDTSpecial Weather StatementEWXVal Verde63 min
May 3, 4:14 PM CDTSpecial Weather StatementEWXZavala46 min
May 3, 4:21 PM CDTSpecial Weather StatementEWXVal Verde39 min
May 3, 4:30 PM CDTSpecial Weather StatementEWXEdwards45 min
May 3, 4:35 PM CDTSevere Thunderstorm WarningEWXVal Verde55 min
May 3, 4:36 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall39 min
May 3, 4:46 PM CDTAreal Flood AdvisoryEWXGillespie, Kendall119 min
May 3, 5:05 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde55 min
May 3, 5:10 PM CDTSpecial Weather StatementEWXWilliamson35 min
May 3, 5:14 PM CDTSevere Thunderstorm WarningEWXBlanco46 min
May 3, 5:21 PM CDTSevere Thunderstorm WarningEWXEdwards, Real54 min
May 3, 5:26 PM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall11 hr
May 3, 5:29 PM CDTSpecial Weather StatementEWXGillespie46 min
May 3, 5:34 PM CDTSpecial Weather StatementEWXTravis26 min
May 3, 5:48 PM CDTSpecial Weather StatementEWXGillespie42 min
May 3, 5:58 PM CDTSevere Thunderstorm WarningEWXBlanco, Hays47 min
May 3, 6:00 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney45 min
May 3, 6:01 PM CDTAreal Flood AdvisoryEWXHays, Travis3 hr
May 3, 6:10 PM CDTFlash Flood WarningEWXGillespie3 hr
May 3, 6:16 PM CDTAreal Flood AdvisoryEWXDimmit3 hr
May 3, 6:26 PM CDTFlash Flood WarningEWXHays, Travis11 hr
May 3, 6:27 PM CDTSevere Thunderstorm WarningEWXReal63 min
May 3, 6:29 PM CDTSpecial Weather StatementEWXGillespie46 min
May 3, 6:40 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney37 min
May 3, 6:43 PM CDTSevere Thunderstorm WarningEWXHays, Travis62 min
May 3, 6:54 PM CDTSpecial Weather StatementEWXBandera, Kendall51 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.